JAMA · 1942 · 20 citations · 3 references
MedicineInternal MedicinePharmacologyDiagnostic ToxicologyForensic ToxicologyPharmaceutical ToxicologyEdemaHematologic Toxicity
In view of the extensive and widespread use of radiopaque solutions in excretory urography, it is not surprising that numerous toxic effects of the solutions used have been reported. Nausea, vomiting, shock, urticaria, edema of the glottis, rhinitis and various other manifestations of hypersensitiveness have been known to occur.<sup>1</sup>Arterial and venous thromboses resulting from the use of diodrast or a preparation similar to it have been reported in the American and foreign literature.<sup>2</sup>Fatalities following the intravenous use of diodrast, however, have been exceedingly rare, when it is considered that millions of these injections have been given.<sup>3</sup>The occurrence of such a fatality forms the basis for this presentation. <h3>REPORT OF CASE</h3> Mrs. M. G., aged 67, was admitted to the medical wards of the Jewish Hospital on Oct. 23, 1941 for treatment of diabetes mellitus. She was known to have had diabetes for about fifteen
3